British Lung Foundation

Itching still from medication

I was taking Augmentin and had some side effects, felt worse with it and got itchy. Feeling much better now, but itching still. The itching has got better it's not so often now so is easing. Was nearly 4 weeks ago I stopped taking it. Dr said side effects can last a long time and although it's easing it's still annoying me as is now mainly at night time.

Anyone else had itching from meds? Wondered how long it took to completely go?

13 Replies
oldestnewest

I had urticaria (nettle rash) caused by Septrin, which isn’t prescribed so often these days (because of side effects) but this was in the 80’s. At first it was horrendous but it subsided after a few weeks & would then flare up maybe on one day every 2/3 weeks. It took about 2 years to go completely, during which I was prescribed Clarityn for the itching, which did mostly control it. Since then I’ve become allergic to other antibiotics, but the rash has never lasted very long

Ps can’t take Augmentin either but that’s because of a severe GI reaction

Reply

I had a severe reaction to Seprin years ago when I started with a rash and a neighbour called a doctor when I had to put sunglasses on and could barely see. By the time the GP arrived my skin was very bright . Seems it was my blood that had overheated and was coming to the surface to cool down and I had to have injections to send it back. Felt ice cold. Was not told till next day how serious it was.

Reply

I got a bad rash years ago and was told I was allergic to penicillin. Always my hands and feet with antibiotics.

Now I am supposed to be retested. Another appointment I haven’t made yet as other problems got in the way.

The hospital made a big deal about it penicillin has the best/ widest spectrum for pulmonary infections and they must be sure if they can or cannot inject it.

So I must go in at some point. They introduce small doses and see how you react. So if you have a quick reaction they can give you an antidote or something..such fun 😃

Hope you feel better soon. Get an eczema cream from the chemist’s xx

Reply

Thank you, it doesnt sound as bad as you guys though. It's not a rash my skins not red, just itchy. And then when you start to itch it gets worse but it's hard not itching! Like when you get a mosquito bite.

It can be on my arm thn my hand then my back, anywhere. Is getting better though, I guess it could take weeks or months to eventually stop.

I can't take that med again, made me feel worse and has made my blood results weird, going for another bloodtest next week, feeling much better now. Had similar problems when I took Erythromycin couple of years ago too but noitching with that one. Amoxicillin seems fine with me but guess that's quite a generic one.

1 like
Reply

Hmmmm generic..God knows who makes them and what goes into them..

All sorts of colouring and excipients which can give you an allergic reaction..

Reply

Ive had itching after augmentin, not all over at the same time but constantly in different specific spots. It would be like something pinging every second or so. It took about two weeks to go. I noticed it more in the night though since there were less distractions - it would drive me crazy when I was trying to get to sleep.

2 likes
Reply

Yes, that's right and I suppose it's more on mind at night too as no distractions. Just really annoying, I've never had eczema or anything so never suffered from itching before.

Reply

It should pass before too long :)

1 like
Reply

Hi Shancock I`ve been itching since June. Nothing new for me I`ve itched on and off for the last 12 years. This time`s the worst ever though, my legs are scratched till they bleed. I`ve tried stopping various meds over the years with no luck. One thing I`ve never stopped is my Bricanyl inhaler and I`ve read that can cause itching so maybe that`ll be the next to try. Sheila x

2 likes
Reply

Ask your GP for some Balneum cream. I had terrible Pruritus ( that is the generic term for itchy skin........) from head to toe all the time.

Balneum was the only thing that stopped it.

2 likes
Reply

Thanks for that Ruach but I`ve had Balneum cream, Balneum Bath Oil, Cetraben, Doublebase, Aveeno, Bio Oil, Every kind of E45 and some I`ve forgotten ! Also had Cetirizine, Levocetirizine,Piriton,Rupafin and Hydroxyzine. The doctor has no idea why I Itch. She sent me for an IGe blood test. I am not allergic to cats,dogs,dust, hay,pollen,eggs But I am very allergic to mould and aspegillosis. When I was young I could write on my arms with my nail and it would stand out. Guess I`m just odd ! Sheila x

Reply

Hi... On holiday in Ireland last year I developed a dental abscess , saw a lovely dentist who gave me Augmentin, after a couple of doses I had a rash all over both arms.

I stopped taking the Augmentin and took a Citirazine tablet to counteract the rash. On route to the port to catch the boat I called into a chemist who gave me three more tablets........by the time we got back home the rash had gone.

Jo

2 likes
Reply

Tramadol used to make me itch alot, i would ask gp about anti histamines, or try piriton x

2 likes
Reply

You may also like...